I was just recently diagnosed with Panic Disorder, High Anxiety, and Severe Depression. After 4 plus trips to the ER over the past few months because of breathing problems and symptoms of what I thought was a heart attack, I finally got a good diagnosis...closure. The ER doctor prescribed me (.25 mg) xanax to take 3 x daily or as needed for anxiety. I followed up with my family doctor 2 days later who evaluated me and decided to put me on Lexapro (10mg), and Klonopin (.5 mg). My question is, after i take the Lexapro (SSRI) in the morning along with 1 mg kilonopin, can i take xanax as well around 6 to 8 hours later if i feel i need it? Basically, can i mix Klonopin and Xanax if not taken at the same time? I also am told to take another 1 mg of Klonopin before bedtime to help me sleep, but it doesnt really work to well?? So overall here is the breakdown: morning= 1 mg klonopin, 10 mg lexapro. 2 pm= .5 mg xanax 10 pm= 1 mg klonopin. Is this safe? Any answers would be greatly appreciated as I am new to this.
Klonopin and Xanax are in the same class of drug called benzodiazepines. The reason i think you are using both is because Xanax is less potent than Klonopin and therefore is the reason why you should use Klonopin before bedtime.
You must know that those 2 drugs are short-term treatment until the Lexapro kicks in and you will have to go thru a withdrawal from Klonopin and Xanax since all you will need after several weeks is Lexapro.
You might ask you doctor to get rid of Xanax or Klonopin and adjust the dosage rather than mixing both. I see no point in mixing two kind of benzodiazepine. You question was is it safe to mix both. Well it's ok to mix both but i don't see the point this is why i suggest you talk to your doctor about selecting only one of the two and adjusting the dose to your needs and lifestyle.
Please consider that I'm not a doctor nor a pharmacist therefore you should consult your doctor prior making a decision by yourself.
It is not uncommon for a person to be on 2 kinds of benzodiazepines, especially because Klonopin IS indicated for long -term use, when on the contrary, Xanax is only indicated as either a short-term therapy, or to be taken on an "as needed" basis.
My guess is...your doc did both while you are adjusting to the Lexapro, being that a lot of peolpe experience an increase in anxiety when 1st starting it.. Therefore, follow the instructions given to you by your doc. Until you know how you will react to these meds, and the combo of meds......do not drive, or of course operate a jackhammer. (lol).
I would think about one lexarpo in the morning 1mg klonopin three time a day, an.5 xanax before bed. Then taper off the klonopin to 1/2mg twiice a day for a while. You might need the Klnonpin for a longer period of treatment but I'd get off the xanax after two weeks. That is what I did and it worked well.
bbq's plan sounds like a reasonable one. Maybe talk to your doc about trying something like that. Thanks for sharing that, bbq. Were you on an antidepressant? If so, you mind me asking what med, and how you were taking it? With the anti-anxiety meds?
Oh, and one point I didn't clarify yesterday is that...in order to be optimally effective, Klonopin should be dosed at least twice daily to allow it to build up in your system, where on the contrary, Xanax works very quickly, which is what makes it a good choice as a "rescue" med, taking it "as needed" when panic or anxiety strikes.
I have Bi-polar and am taking 200mg of Lamotrigine a day. Klonopin compliments Lamotrigine and is controling my bi[polar well. I tried to get off of it for an experiement to see how I was doing. The Bi-polar came back and I went on my meds again,
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.